MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT

MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT
Model Number ONYXNG20012UX
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Device Dislodged or Dislocated (2923); Material Deformation (2976); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2026
Type of Reportable Event Malfunction
Event or Problem Description
During a procedure an attempt was made to use one onyx frontier coronary drug eluting stent when stent dislodgment occurred during removal following a failed delivery.The lesion being treated was a calcified lesion located in the the obtuse marginal (om) artery.There were no issues noted when removing the device from the hoop/tray.Negative prep was performed with no issues.Resistance was encountered when advancing the device.A non-medtronic guidewire and guide catheter were used during the procedure.The lesion was predilated using a 2.0 x 12mm non-medtronic balloon initially pressurised to 10 atm then to 14atm.An attempt was made to position the onyx frontier stent in the artery after pre-dilation but it was unable to cross.The stent was removed.A non-medtronic guide extension catheter was used and the onyx frontier stent was attempted to be used again, however it failed to cross.Balloon dilation was attempted again and the onyx fromtier stent was attempted to cross after dilation however, it didn't cross and the stent dislodged and completely fell off when pulling the stent out of the guide catheter.A non-medtronic 2.25 x13mm stent was attempted to be u sedand was successfully deployed it at 10 atms.The stent was removed from the patient.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis: the stent had dislodged prior to receipt for analysis and was received alongside the device.Deformation was evident to the dislodged stent.Crimp impressions were evident on the exposed balloon surface.Kinks were evident to the hypotube.No other deformation evident to the remainder of the device.Additional information the lesion being treated had moderate to severe tortuosity.No difficulties were noted during removal of the protective sheath/style tte.No excessive force was applied during insertion or advancement of the device.The device did not pass through a previously deployed stent or through the cells of a stent.The inflation device remained at neutral pressure during delivery of the device.Per the physician, the patient anatomy did not cause or contribute to the difficulty in positioning the device.It was later reported that, following the attempts, the stent dislodged from the balloon delivery system outside the patient¿s body while the stent and catheter delivery system were being withdrawn together as one system through the guide catheter.Section d.9: updated section h.6 (codes): updated medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: annex d code.Correction: the device was inspected prior to use with no issues noted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key24951328
Report Number9612164-2026-02076
Device Sequence Number17494379
Product Code NIQ
UDI-Device Identifier00763000511128
UDI-Public(01)00763000511128(17)281203(10)0013171205(20)01
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG20012UX
Device Catalogue NumberONYXNG20012UX
Device Lot Number0013171205
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2026
Supplement Date Received by Manufacturer04/22/2026
06/03/2026
Initial Report FDA Received Date04/22/2026
Supplement Report FDA Received Date05/12/2026
06/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexMale